Alert archive / Maine / Wind Advisories in 2008
Wind Advisory 23, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Nov 16, 2008, 3:48 PM EST for Hancock County, Penobscot County, Washington County, Maine. It took effect at Nov 16, 2008, 4:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2008, 3:48 PM EST (20:48 UTC)
- In effect from
- Nov 16, 2008, 4:00 PM EST
- Expired
- Nov 16, 2008, 10:14 PM EST
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 162048 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 348 PM EST SUN NOV 16 2008 ...STRONG GUSTY WINDS TO CONTINUE DOWNEAST OVERNIGHT... .STRONG LOW PRESSURE LIFTING NORTH THROUGH EASTERN CANADA WILL CONTINUE TO PRODUCE GUSTY SOUTHWEST TO WESTERLY WINDS TONIGHT WITH THE STRONGEST WINDS OVER DOWNEAST LOCATIONS. MEZ015>017-029-030-170500- /O.CAN.KCAR.HW.W.0006.000000T0000Z-081116T2100Z/ /O.NEW.KCAR.WI.Y.0023.081116T2100Z-081117T0500Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 348 PM EST SUN NOV 16 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS AT 20 TO 25 MPH...WITH GUSTS UP TO 45 MPH AT TIMES CAN BE EXPECTED THROUGH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED ALONG THE COAST AND OVER HIGHER TERRAIN. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ002-005-006-011-031-032-162200- /O.CAN.KCAR.WI.Y.0022.000000T0000Z-081116T2100Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 348 PM EST SUN NOV 16 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS GUSTS UP TO 35 MPH WILL BE POSSIBLE EARLY THIS EVENING. OTHERWISE...WINDS WILL GRADUALLY DIMINISH OVERNIGHT. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MCB
1 follow-up statement
000 WWUS71 KCAR 170314 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1014 PM EST SUN NOV 16 2008 MEZ015>017-029-030-170415- /O.CAN.KCAR.WI.Y.0023.000000T0000Z-081117T0500Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 1014 PM EST SUN NOV 16 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL PERSIST OVERNIGHT. THESE WINDS WILL REMAIN BELOW ADVISORY LEVELS. THUS THE WIND ADVISORY HAS BEEN CANCELLED. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NORCROSS/WALKER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:11 PM EST, 37 minutes earlier.
Area forecast discussion, Nov 16, 3:11 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
311 PM EST SUN NOV 16 2008
.SYNOPSIS...
POWERFUL LOW PRESSURE LIFTING NORTH THROUGH QUEBEC WILL PULL COLDER
AIR ACROSS THE AREA TONIGHT INTO MONDAY. ANOTHER LOW WILL FORM
SOUTH OF NOVA SCOTIA ON TUESDAY AND PASS WELL TO OUR EAST THROUGH
THE MID WEEK PERIOD.
&&
.NEAR TERM /THROUGH MONDAY/...
THE LOW WHICH BROUGHT STRONG WINDS AND SOME HEAVY RAIN TO THE AREA
WILL BE LIFTING NORTH THROUGH QUEBEC TONIGHT AS IT PULLS COLDER AIR
EASTWARD ACROSS THE REGION. A STRONG GRADIENT BEHIND THE LOW AND
DEEP MIXING DUE TO COLD AIR ADVECTION WILL RESULT IN CONTINUED
STRONG AND GUSTY WINDS DOWNEAST THROUGH THE EVENING SO WILL PUT UP
A WIND ADVISORY THROUGH THE EVENING FOR DOWNEAST ZONES. MOISTURE
WRAPPING AROUND THE LOW WILL GIVE SOME SNOW SHOWERS TO THE HIGHER
ELEVATIONS IN THE WEST WHERE A COATING TO A HALF INCH IS POSSIBLE.
ELSEWHERE...ANY SHOWERS SHOULD TAPER OFF AS DOWNSLOPING FROM THE
SOUTHWEST DRIES THE AIR.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AN UPPER LEVEL TROF WILL CONTINUE TO AMPLIFY OVER THE EASTERN
PART OF THE COUNTRY THIS PART OF THE FCST PERIOD...WHILE A WEAK
SURFACE TROUGH OF LOW PRESSURE LINGERS IN NORTHERN NEW ENGLAND.
A STRONG PIECE OF ENERGY...WHICH IS THE MECHANISM EXPECTED TO
EXCITE NEW MID WEEK STORM DEVELOPMENT OFF THE EASTERN SEABOARD...
WILL REACH THE VIRGINIA COAST WEDNESDAY MORNING. UNTIL THEN A
BROAD CYCLONIC FLOW ALOFT WILL HELP HOLD VARYING AMOUNTS OF CLOUDS
AROUND OUR REGION...ALONG WITH A CHANCE OF SNOW SHOWERS IN THE
NORTH.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS FAIRLY CONSISTENT WITH THE EVOLUTION OF THE POTENTIAL EASTERN
SEABOARD STORM. OVERALL THE LOOK OF UPPER AIR TROF IS NEUTRAL TILT...
WHICH SHOULD ALLOW SAID STORM DEVELOPMENT FURTHER OUT TO SEA AND AWAY
FROM THE COAST. PROJECTIONS THEREAFTER SUGGEST A STORM INTENSIFYING
BUT MOVING TOWARD THE EASTERN END OF NOVA SCOTIA. IF THIS TRACK
HOLDS... WINDS WILL FRESHEN BUT NOT MUCH / IF ANY / PCPN WOULD BE
EXPECTED IN OUR FORECAST AREA (FA).
HIGH PRESSURE BUILDS INTO THE NORTHEAST PART OF THE COUNTRY THERE-
AFTER WITH COLD CONDITIONS. QUESTIONS MARKS STILL ABOUND FOR NEXT
WEEKEND AS EUROPEAN AND GFS MODELS INDICATING SOME POTENTIAL THEN.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS ARE EXPECTED ACROSS THE AREA TONIGHT INTO MONDAY.
STRONG GUSTY SOUTHWEST WINDS WILL LIKELY RESULT IN TURBULENT
CONDITIONS...ESPECIALLY DOWNEAST...THROUGH THIS EVENING.
MONDAY NIGHT FRIDAY...GENERALLY VFR CONDITIONS.
&&
.MARINE...
THE GALE WARNING HAS BEEN EXTENDED OVERNIGHT FOR SOUTHWEST WINDS
GUSTING UP TO 40 KT. WINDS SHOULD DECREASE ON MONDAY.
ALTHOUGH WINDS AND SEAS WILL CONTINUE TO DIMINISH INTO MIDWEEK...
A DEVELOPING OCEAN STORM WELL OFF TO OUR EAST WILL LIKELY FRESHEN
WINDS ONCE AGAIN.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MEZ015>017-029-
030.
MARINE...GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ050>052.
&&
NEAR TERM...BLOOMER
SHORT TERM...STUREY
LONG TERM...STUREY
AVIATION...BLOOMER
MARINE...BLOOMER/STUREYHazardous weather outlook, Nov 16, 12:23 PM EST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1223 PM EST SUN NOV 16 2008 MEZ002-005-006-011-031-032-171000- NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1223 PM EST SUN NOV 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ001-003-004-010-171000- NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS- 1223 PM EST SUN NOV 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ015>017-171000- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- 1223 PM EST SUN NOV 16 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ029-030-171000- COASTAL HANCOCK-COASTAL WASHINGTON- 1223 PM EST SUN NOV 16 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ050>052-171000- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1223 PM EST SUN NOV 16 2008 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. STUREY
In the hours before
Local storm report, Nov 16, 1:28 PM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
128 PM EST SUN NOV 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD MACHIAS 44.72N 67.46W
11/16/2008 WASHINGTON ME FIRE DEPT/RESCUE
WATER TO BUMPER LEVEL ACROSS RT 1/1A INTERSECTION
DOWNTOWN
0100 PM FLOOD 1 S ADDISON 45.07N 67.47W
11/16/2008 WASHINGTON ME FIRE DEPT/RESCUE
WATER ACROSS EAST SIDE ROAD AT KNOWLES BROOK...PARTIAL
ROAD WASHOUT
&&
PJRSpecial weather statement, Nov 16, 2:16 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 216 PM EST SUN NOV 16 2008 MEZ002-006-162115- NORTHEAST AROOSTOOK-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 216 PM EST SUN NOV 16 2008 A STRONG COLD FRONT PUSHING THROUGH EASTERN AROOSTOOK COUNTY WILL CARRY A SQUALL LINE OF HEAVY DOWNPOURS AND INTENSE WINDS ACROSS THE AREA THROUGH 4:15 PM. THE SQUALLS WILL IMPACT COMMUNITIES SUCH AS CARIBOU...PRESQUE ISLE... HOULTON AND HAYNESVILLE...AMONG OTHERS. GUSTY WINDS UP TO 50 MPH AND A QUICK ONE QUARTER INCH OF RAIN WILL ACCOMPANY THE SQUALLS. MCB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 8:51 AM EST | Areal Flood Advisory | CAR | Hancock, Washington | 3 hr |
| Nov 16, 9:19 AM EST | Areal Flood Advisory | CAR | Washington | 3 hr |
| Nov 16, 11:03 AM EST | Coastal Flood Advisory | CAR | Hancock, Washington | 5 hr |
| Nov 16, 11:53 AM EST | Areal Flood Advisory | CAR | Hancock, Washington | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.